Will isotretinoin to treat rosacea debilitate my body's capacity to absorb 1 ml hyaluronic acid?

I'd like to resume the course of isotretinoin in October to treat rosacea. Is it going to debilitate my body's capacity to reabsorb 1 ml restylane I had at the end of May 2016? 1 ml restylane left 20-30 little lumps all over my neck. What course of action to take? Put off rosacea treatment? Thank you.

Doctor Answers 1

Accutane, rosacea, and fillers

Thank you for your question maggie123. Isotretinoin (Accutane) is a medication used to treat acne and can also be used for rosacea. Accutane has multiple side effects so it is reserved for acne and rosacea resistant to other treatment modalities. Accutane was originally used as a chemotherapy. It can cause birth defects if taken when a woman is pregnant and it negatively affects healing of the skin. For my patients I recommend avoiding cosmetic treatments for six to twelve months after completing a course of Accutane.
Rosacea can usually be treated effectively with sunscreen, niacinamide, doxyxycline, and laser treatments (IPL, KTP, pulsed dye, Nd:YAG). I have never prescribed Accutane to a patient with rosacea because I have been able to effectively control rosacea in my patients using these modalities.
For my patients I recommend massaging the area after a filler: 5 minutes at a time, 5 times per day, for the first 5 days. It is common to have a lumpy bumpy feeling after a filler treatment. Gentle massage will help smoothen out the product. Please consult with a doctor for specific recommendations. Good luck

Encino Physician
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.